Alert archive / California / Small Craft Advisories in 2015
Small Craft Advisory 169, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Dec 12, 2015, 2:51 PM PST. It took effect at Dec 13, 2015, 8:35 AM PST. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2015, 2:51 PM PST (22:51 UTC)
- In effect from
- Dec 13, 2015, 8:35 AM PST
- Expired
- Dec 16, 2015, 3:00 PM PST
- In force
- 3 days
- Issued by
- NWS San Francisco Bay Area, CA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 12, 2:08 PM PST, 43 minutes earlier.
Area forecast discussion, Dec 12, 2:08 PM PST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
208 PM PST SAT DEC 12 2015
.SYNOPSIS....LIGHT RAIN WILL RETURN TO THE NORTH BAY LATE TONIGHT
...AND SPREAD SOUTHWARD AND INCREASE IN INTENSITY ON SUNDAY AS A
COLD FRONT BLASTS THROUGH THE REGION. THIS FRONT WILL BRING GUSTY
WINDS AND BRIEF MODERATE TO HEAVY RAINFALL TO THE DISTRICT ON
SUNDAY. COOLER AND DRIER WEATHER CONDITIONS ARE EXPECTED TO RETURN
BY TUESDAY AND PERSIST THROUGH AT LEAST THURSDAY.
&&
.DISCUSSION...AS OF 2:08 PM PST SATURDAY...HIGH CLOUDS ARE
STARTING TO INCREASE OVER THE NORTH BAY...OTHERWISE IT'S MOSTLY
SUNNY. AFTERNOON TEMPERATURES ARE RUNNING IN THE 50S AT THIS TIME.
LIGHT PRECIPITATION IS FORECAST TO BEGIN LATE TONIGHT OVER THE
NORTH BAY AS A WARM FRONT APPROACHES NORTHERN CALIFORNIA.
RAINS WILL INTENSIFY AND THEN SHIFT SOUTHWARD OVER THE SAN
FRANCISCO BAY AREA SUNDAY MORNING AS THE COLD FRONT PUSHES INTO
NORTHERN CALIFORNIA. THE COLD FRONT WILL SWEEP THROUGH THE SAN
FRANCISCO BAY AREA BY LATE MORNING AND PUSH ACROSS THE MONTEREY
BAY AREA DURING THE EARLY AFTERNOON. RAINFALL AMOUNTS WILL RANGE
FROM 1 TO 2 INCHES IN THE NORTH BAY AND ALONG THE COASTAL RANGES.
ELSEWHERE...RAINFALL AMOUNTS WILL RANGE FROM 1/4" IN THE SOUTHERN
INTERIOR LOCATIONS TO AROUND 1/2" FOR MUCH OF THE REMAINDER OF THE
AREA. SOUTHWEST WINDS ARE ALSO FORECAST TO INCREASE JUST AHEAD OF
THE COLD FRONT ON SUNDAY MORNING...ESPECIALLY FROM THE SANTA CRUZ
MOUNTAINS NORTHWARD WHERE WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS
UP TO 50 CAN BE EXPECTED. IN WAKE OF THE FRONTAL PASSAGE...WINDS
WILL TURN NORTHWESTERLY AND REMAIN BREEZY THROUGH MUCH OF THE DAY
ON SUNDAY. A WIND ADVISORY HAS BEEN ISSUED FOR THE NORTH BAY
MOUNTAINS BEGINNING SUNDAY MORNING AND EXPANDING TO THE EAST BAY
HILLS MID MORNING THROUGH EARLY AFTERNOON. AS THE COLDER AIR MASS
MOVES INTO THE AREA SUNDAY AFTERNOON/EVENING...SHOWERS WILL REMAIN
POSSIBLE WITH A SLIGHT CHANCE OF THUNDERSTORMS IN THE UNSTABLE...POST
FRONTAL ENVIRONMENT THROUGH SUNDAY EVENING.
SOME RESIDUAL SHOWERS ARE POSSIBLE IN AREAS ON MONDAY. COOLER
TEMPERATURES AND DRY WEATHER CONDITIONS ARE THEN EXPECTED TO
RETURN LATE MONDAY AND PERSIST THROUGH AT LEAST THURSDAY. THERE
ARE NOW MAJOR DISCREPANCIES BETWEEN THE MEDIUM RANGE FORECAST
MODELS REGARDING THE SYSTEM PREVIOUSLY THOUGHT WOULD AFFECT THE
AREA NEXT WEEKEND. THE GFS STILL FEATURES A ROBUST COLD FRONT
MOVING THROUGH NORTHERN AND CENTRAL CALIFORNIA LATE FRIDAY AND
SATURDAY. THE 12Z RUN OF THE ECMWF NOW INDICATES A CUTOFF LOW
FORMING OUT OVER THE EASTERN PACIFIC AND KEEPS PRECIP OFFSHORE
THROUGH SATURDAY WITH PRECIP NOT REACHING CALIFORNIA UNTIL
SUNDAY. HAVE NOT MADE CHANGES TO THE EXTENDED PERIOD WITH SLIGHT
CHANCE TO CHANCE POPS STILL BEING FEATURED DURING THAT TIME FRAME.
&&
.AVIATION...AS OF 10:15 AM PST SATURDAY...A LITTLE BREAK IN THE
WEATHER TODAY WITH VFR CONDITIONS EXPECTED THROUGH AT LEAST THE
NEXT 12 HOURS. THE CURRENT VISIBLE SATELLITE IMAGE SHOWING HIGH
CLOUDS PUSHING INTO THE FORECAST AREA AHEAD OF AN APPROACHING
STORM SYSTEM WHICH WILL BRING RAIN AND WIND TO THE TERMINALS
TOMORROW.
VICINITY OF KSFO...VFR CONDITIONS ARE EXPECTED TO PERSIST THROUGH
THE NEXT 12 HOURS WITH CIGS BKN-OVC030 ARRIVING AROUND 1100Z.
LIGHT SHOWERS ARE ANTICIPATED TO BEGIN AROUND 1400Z BECOMING
MODERATE AROUND 1800Z. WINDS WILL INCREASE OUT OF THE SOUTH
OVERNIGHT REACHING 20 KT BY 1400Z WITH GUSTS TO 30KT...WINDS
EXPECTED TO CONTINUE TO INCREASE TO 30 KT WITH GUSTS TO 40 KT BY
1800Z. BOTTOM LINE EXPECTED WINDY CONDITIONS WITH WET RUNWAYS ON
SUNDAY.
CONFIDENCE IS MODERATE.
SFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...VFR CONDITIONS WITH GENERALLY LIGHT
WINDS ARE EXPECTED TO PREVAIL THROUGH AT LEAST THE NEXT 12 HOURS.
WINDS WILL INCREASE OUT OF THE SOUTHER OVERNIGHT WITH RAIN
EXPECTED TO BEGIN BY 1500Z. WET RUNWAYS ARE EXPECTED ON SUNDAY.
CONFIDENCE IS MODERATE.
&&
.BEACHES...AS OF 10:20 AM PST SATURDAY...ALTHOUGH NOT NEARLY AS
LARGE AS YESTERDAY A LARGE ENERGETIC SWELL CONTINUES TO MOVE
THROUGH THE COASTAL WATERS TODAY. THIS ENERGETIC SWELL WILL
PROMOTE LARGE SURF ALONG THE COAST TODAY PRODUCING EXCESSIVE RUN
UP OF WATER ONTO THE BEACH. THIS RUN UP WILL INCREASE THE RISK OF
WAVES WASHING PEOPLE FROM THE BEACH INTO THE SEA. LARGE SNEAKER
WAVES WILL ALSO BE POSSIBLE ON STEEP BEACHES SUCH AS CARMEL RIVER
BEACH AND MONTARA BEACH. PLEASE DO NOT CLIMB ON ROCKS OR JETTIES
ALONG THE COAST SINCE THESE AREAS WILL ALSO BE PRONE TO SNEAKER
WAVES.
THESE WAVES WILL ARRIVE IN SETS WITH LONG LULLS BETWEEN WAVE
ACTIVITY WHICH COULD GIVE BEACH VISITORS A FALSE SENSE OF
SECURITY...DRAWING THEM CLOSER TO THE WATERS EDGE. REMEMBER TO
NEVER TURN YOUR BACK TO THE WATER AND ALWAYS KEEP AN EYE OUT FOR
RAPIDLY APPROACHING WAVES.
SURF IS EXPECTED TO DECREASE DRAMATICALLY TOMORROW.
HOWEVER...STRONG WINDS WILL PRODUCE HAZARDS SEA CONDITIONS OVER
THE COASTAL WATERS.
&&
.MARINE...AS OF 08:15 AM PST SATURDAY...A LARGE ENERGETIC WEST
SWELL WILL CONTINUE TO TRAVERSE THE COASTAL WATERS TODAY...
PROMOTING HAZARDOUS SEA CONDITIONS THROUGH THE WEEKEND. ANOTHER
WET AND WINDY STORM SYSTEM WILL MOVE THROUGH THE COASTAL WATERS
ON SUNDAY...EXPECT STRONG GUSTY WINDS AS THIS STORM SYSTEM
SLIDES THROUGH THE WATERS. THE STRONGEST WINDS MAY PUSH INTO
THE GALE FORCE RANGE SUNDAY INTO MONDAY.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...HIGH SURF WARNING...CAZ006-505-509-529-530 TIL 4 PM
WIND ADVISORY...CAZ507 BEGINNING 4 AM SATURDAY
SCA...MRY BAY
SCA...PT ARENA TO PT REYES 0-10 NM
SCA...PT REYES TO PIGEON PT 0-10 NM
SCA...PIGEON PT TO PT PINOS 0-10 NM
SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM
SCA...PT ARENA TO PIGEON PT 10-60 NM
SCA...PIGEON PT TO PT PIEDRAS BLANCAS 10-60 NM
SCA...ROUGH BAR ADVISORY FOR SF BAR
&&
PUBLIC FORECAST: SIMS
AVIATION: LARRY
MARINE: LARRY
VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO
FOLLOW US ON FACEBOOK AND TWITTER AT:
WWW.FACEBOOK.COM/NWSBAYAREA
WWW.TWITTER.COM/NWSBAYAREAIn the hours before
Special weather statement, Dec 12, 10:40 AM PST, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1040 AM PST SAT DEC 12 2015 CAZ006-505>513-516>518-528>530-131200- SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL PARK- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 1040 AM PST SAT DEC 12 2015 ...ANOTHER SIGNIFICANT STORM SYSTEM REMAINS ON TRACK TO BRING WIDESPREAD RAIN AND GUSTY WINDS TO OUR AREA ON SUNDAY... A COLD FRONT CONTINUES TO APPROACH THE COAST TODAY AND IS EXPECTED TO BRING WIDESPREAD RAIN TO THE AREA ON SUNDAY. LIGHT RAIN WILL BEGIN LATE TONIGHT IN THE NORTH BAY. THIS WILL INTENSIFY SUNDAY MORNING AS THE COLD FRONT PUSHES ONSHORE. THE FRONT WILL SPREAD INTO SAN FRANCISCO BY MID MORNING...THEN CONTINUE INTO THE MONTEREY BAY AREA BY EARLY AFTERNOON. MODERATE RAINFALL...WHICH COULD BE HEAVY AT TIMES...WILL IMPACT THE DISTRICT WITH URBAN FLOODING AND PONDING ON THE ROADWAYS POSSIBLE. BREEZY TO LOCALLY WINDY CONDITIONS WILL ALSO ACCOMPANY THE RAINFALL. RAIN WILL CHANGE TO SHOWERS BEHIND THE FRONT WITH THUNDERSTORMS POSSIBLE SUNDAY EVENING. SHOWERS WILL TAPER OFF SUNDAY NIGHT WITH A FEW RESIDUAL SHOWERS POSSIBLE INTO MONDAY. RAINFALL AMOUNTS ARE FORECAST TO RANGE FROM 1 TO 2 INCHES ACROSS THE NORTH BAY WITH GENERALLY 1/2 TO 1 INCH AROUND SAN FRANCISCO BAY AS WELL AS SANTA CRUZ COUNTY AND THE SANTA LUCIA RANGE. FOR THE REST OF OUR AREA...A HALF INCH OR LESS IS FORECAST. IN ADDITION TO THE RAIN...GUSTY SOUTHERLY WINDS ARE ANTICIPATED WITH MANY LOCATIONS SEEING SPEEDS OF 20 TO 30 MPH WITH LOCAL GUSTS OVER 40 MPH POSSIBLE. THE STRONGEST WINDS ARE EXPECTED TO OCCUR ACROSS THE NORTH BAY MOUNTAINS AND ALONG THE IMMEDIATE COASTLINE. WINDS WILL SWITCH TO THE NORTHWEST AFTER FRONTAL PASSAGE...AND REMAIN BREEZY THROUGH THE AFTERNOON AND INTO THE EVENING. PERSONS WITH ANY TRAVEL OUR OUTDOOR PLANS ON SUNDAY SHOULD CLOSELY MONITOR THE LATEST FORECASTS. NOW IS A GOOD TIME TO CHECK STORM DRAINS AND GUTTERS TO MAKE SURE THEY ARE CLEARED OUT BEFORE THE RAIN ARRIVES.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 2:39 AM PST | Gale Watch | MTR | 12 hr | |
| Dec 12, 1:08 PM PST | Wind Advisory | MTR | Alameda, Contra Costa, Marin, City and County of San Francisco, San Mateo, Santa Clara and 2 more | 25 hr |
| Dec 12, 2:51 PM PST | Gale Warning | MTR | 48 hr | |
| Dec 12, 2:51 PM PST | Small Craft Advisory | MTR | 22 hr |
Nearby
Small Craft Advisories in California, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.